Top Posters
Since Sunday
60
52
27
18
16
16
15
14
14
14
14
13
New Topic  
wrote...
Posts: 20
Rep: 0 0
2 months ago
The daughter of an 80-year-old woman states that her mother has been taking alendronate (Fosamax) for several years for the treatment of osteoporosis. The daughter tells the nurse that her mother never had any complaints of nausea after taking this medication until recently. How should the nurse respond to the daughter's statement?
A)It could be that your mother's stomach empties more slowly than it used to, which is a normal result of aging.
B)As your mother gets older, the medication travels down her esophagus more slowly than it used to. This can cause nausea.
C)Because your mother processes drugs more slowly than when she was younger, there is more time during which they can cause nausea.
D)As your mother ages, she has more of the receptors that trigger nausea. This is a normal change that accompanies the aging process.
Source  Download
Abrams' Clinical Drug Therapy: Rationales for Nursing Practice
Edition: 10th
Authors:
Read 15 times
1 Reply
Replies
Answer verified by a subject expert
wrote...
Posts: 181
2 months ago
Sign in or Sign up in seconds to unlock everything.
A
Feedback:
Diminished gastric emptying also plays a role by causing the medication to be in the stomach for a longer period. This factor increases the risk of developing nausea and vomiting, thus causing elimination of the medication in emesis and promoting fluid volume deficit. This phenomenon is not attributable to receptor changes or decreased esophageal motility.

1
Related Topics
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  356 People Browsing
Your Opinion

Previous poll results: Do you believe in global warming?
Related Images
 596
 411
 328

▶️ Video: Types of Shock (Part 2 of 2)

For a complete list of videos, visit our video library